Alert archive / Tennessee / Flood Watches in 2011
Flood Watch 2, NWS Morristown, TN
NWS Morristown, TN issued this flood watch at Mar 5, 2011, 4:03 AM EST for 33 counties in Tennessee; 7 counties in Virginia; Cherokee County, Clay County, North Carolina. It took effect at Mar 5, 2011, 4:00 PM EST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2011, 4:03 AM EST (09:03 UTC)
- In effect from
- Mar 5, 2011, 4:00 PM EST
- Expired
- Mar 6, 2011, 3:04 PM EST
- In force
- 23 hr
- Issued by
- NWS Morristown, TN
- Flood severity
- None
All 42 counties
Cherokee County, NC, Clay County, NC, Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hamilton County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Johnson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Union County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 27 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.1 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1733 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
746 WGUS64 KMRX 050903 FFAMRX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MORRISTOWN TN 403 AM EST SAT MAR 5 2011 ...FLOOD WATCH IS IN EFFECT FOR ALL OF EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA FOR LATE TODAY THROUGH SUNDAY AFTERNOON... .A STRONG UPPER LEVEL STORM SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS TODAY THROUGH SUNDAY MORNING PRODUCING PERIODS OF HEAVY RAIN. SINCE THE GROUND IS ALREADY SATURATED FROM THIS WEEKS HEAVY RAINFALL...THE ADDITIONAL HEAVY RAINS MAY PRODUCE FLOODING OF STREAMS...LOW LYING AREAS...AND ROADWAYS. NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-051715- /O.NEW.KMRX.FA.A.0002.110305T2100Z-110306T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON... DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON... ABINGDON 403 AM EST SAT MAR 5 2011 /303 AM CST SAT MAR 5 2011/ ...FLOOD WATCH IN EFFECT FROM THIS AFTERNOON THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST NORTH CAROLINA...CHEROKEE AND CLAY. IN EAST TENNESSEE...ANDERSON...BLEDSOE...BLOUNT SMOKY MOUNTAINS... BRADLEY...CAMPBELL...CLAIBORNE...COCKE SMOKY MOUNTAINS...EAST POLK...GRAINGER...HAMBLEN...HAMILTON...HANCOCK...HAWKINS... JEFFERSON...JOHNSON...KNOX...LOUDON...MARION...MCMINN... MEIGS...MORGAN...NW BLOUNT...NORTH SEVIER...NORTHWEST CARTER... NORTHWEST COCKE...NORTHWEST GREENE...NORTHWEST MONROE...RHEA... ROANE...SCOTT TN...SEQUATCHIE...SEVIER SMOKY MOUNTAINS... SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE... SULLIVAN...UNICOI...UNION...WASHINGTON TN AND WEST POLK. IN SOUTHWEST VIRGINIA...LEE...RUSSELL...SCOTT...WASHINGTON AND WISE. * FROM THIS AFTERNOON THROUGH SUNDAY AFTERNOON * PERIODS OF RAIN...SOME HEAVY...WILL PRODUCE BETWEEN TWO AND THREE INCHES OF RAINFALL FROM LATE TODAY THROUGH SUNDAY MORNING. LOCALLY HEAVY AMOUNTS ARE POSSIBLE. * FLOODING OF STREAMS...ROADWAYS...LOW LYING AREAS...AND MUD SLIDES ARE POSSIBLE IN THE WATCH AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN...WHICH MAY LEAD TO FLOODING IN AND NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA....KEEP AN EYE OUT FOR RISING WATER OR WATER OVER ROADWAYS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. IF YOU COME TO A CLOSED OR FLOODED ROAD...TURN AROUND! DON'T DROWN! && $$
6 follow-up statements
387 WGUS64 KMRX 051535 FFAMRX FLOOD WATCH NATIONAL WEATHER SERVICE MORRISTOWN TN 1035 AM EST SAT MAR 5 2011 ...FLOOD WATCH FOR EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA LATE THIS AFTERNOON THROUGH SUNDAY AFTERNOON... .A STRONG UPPER LEVEL STORM SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS TODAY THROUGH SUNDAY MORNING PRODUCING PERIODS OF HEAVY RAIN. SINCE THE GROUND IS ALREADY SATURATED FROM THIS WEEKS HEAVY RAINFALL...THE ADDITIONAL HEAVY RAINS MAY PRODUCE FLOODING OF STREAMS...LOW LYING AREAS...AND ROADWAYS. NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-060000- /O.CON.KMRX.FA.A.0002.110305T2100Z-110306T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON... DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON... ABINGDON 1035 AM EST SAT MAR 5 2011 /935 AM CST SAT MAR 5 2011/ ...FLOOD WATCH REMAINS IN EFFECT FROM 4 PM EST /3 PM CST/ THIS AFTERNOON THROUGH SUNDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA. * FROM 4 PM EST /3 PM CST/ THIS AFTERNOON THROUGH SUNDAY AFTERNOON. * RAIN...SOME POSSIBLY HEAVY...WILL GRADUALLY INCREASE IN COVERAGE AND INTENSITY LATE THIS AFTERNOON AND INTO TONIGHT. RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL BE POSSIBLE BY SUNDAY MORNING... WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * WITH A SATURATED GROUND FROM RAINFALL EARLIER THIS WEEK...FLOODING OF STREAMS...ROADWAYS...LOW LYING AREAS...AND MUD SLIDES WILL BE POSSIBLE IN THE WATCH AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN... WHICH MAY LEAD TO FLOODING IN AND NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA....KEEP AN EYE OUT FOR RISING WATER OR WATER OVER ROADWAYS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. IF YOU COME TO A CLOSED OR FLOODED ROAD...TURN AROUND! DON'T DROWN! && $$ DMG
548 WGUS64 KMRX 052025 FFAMRX FLOOD WATCH NATIONAL WEATHER SERVICE MORRISTOWN TN 325 PM EST SAT MAR 5 2011 ...FLOOD WATCH FOR EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA THROUGH SUNDAY AFTERNOON... .A LOW PRESSURE SYSTEM AND ITS ASSOCIATED COLD FRONT WILL MOVE ACROSS THE SOUTHERN APPALACHIANS TONIGHT AND SUNDAY MORNING... PRODUCING A PROLONGED PERIOD OF RAIN. SINCE THE GROUND IS LIKELY STILL SATURATED FROM RAINFALL EARLIER THIS WEEK...THIS ADDITIONAL RAINFALL MAY PRODUCE SOME FLOODING OF STREAMS...LOW LYING AREAS... AND RIVERS. NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-060500- /O.CON.KMRX.FA.A.0002.110305T2100Z-110306T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON... DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON... ABINGDON 325 PM EST SAT MAR 5 2011 /225 PM CST SAT MAR 5 2011/ ...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA. * THROUGH SUNDAY AFTERNOON * RAINFALL...SOME POSSIBLY HEAVY...WILL CONTINUE FOR SEVERAL HOURS TONIGHT AND SUNDAY MORNING...WITH AMOUNTS BETWEEN ONE AND TWO INCHES POSSIBLE BY SUNDAY AFTERNOON. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE IN A FEW AREAS. * WITH THE GROUND LIKELY STILL SATURATED FROM RAINFALL EARLIER THIS WEEK...FLOODING OF STREAMS...LOW LYING AREAS...AND RIVERS WILL BE POSSIBLE IN THE WATCH AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN... WHICH MAY LEAD TO FLOODING IN AND NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA....KEEP AN EYE OUT FOR RISING WATER OR WATER OVER ROADWAYS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. IF YOU COME TO A CLOSED OR FLOODED ROAD...TURN AROUND! DON'T DROWN! && $$ DMG
797 WGUS64 KMRX 060242 FFAMRX FLOOD WATCH NATIONAL WEATHER SERVICE MORRISTOWN TN 942 PM EST SAT MAR 5 2011 ...FLOOD WATCH FOR EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA THROUGH SUNDAY AFTERNOON... .A LOW PRESSURE SYSTEM AND ITS ASSOCIATED COLD FRONT WILL MOVE ACROSS THE SOUTHERN APPALACHIANS TONIGHT AND SUNDAY MORNING... PRODUCING A PROLONGED PERIOD OF RAIN. SINCE THE GROUND IS LIKELY STILL SATURATED FROM RAINFALL EARLIER THIS WEEK...THIS ADDITIONAL RAINFALL MAY PRODUCE SOME FLOODING OF STREAMS...LOW LYING AREAS... AND RIVERS. NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-061045- /O.CON.KMRX.FA.A.0002.000000T0000Z-110306T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON... DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON... ABINGDON 942 PM EST SAT MAR 5 2011 /842 PM CST SAT MAR 5 2011/ ...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST NORTH CAROLINA...CHEROKEE AND CLAY. IN EAST TENNESSEE...ANDERSON...BLEDSOE...BLOUNT SMOKY MOUNTAINS... BRADLEY...CAMPBELL...CLAIBORNE...COCKE SMOKY MOUNTAINS...EAST POLK...GRAINGER...HAMBLEN...HAMILTON...HANCOCK...HAWKINS... JEFFERSON...JOHNSON...KNOX...LOUDON...MARION...MCMINN... MEIGS...MORGAN...NW BLOUNT...NORTH SEVIER...NORTHWEST CARTER... NORTHWEST COCKE...NORTHWEST GREENE...NORTHWEST MONROE...RHEA... ROANE...SCOTT TN...SEQUATCHIE...SEVIER SMOKY MOUNTAINS... SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE... SULLIVAN...UNICOI...UNION...WASHINGTON TN AND WEST POLK. IN SOUTHWEST VIRGINIA...LEE...RUSSELL...SCOTT...WASHINGTON AND WISE. * THROUGH SUNDAY AFTERNOON * RAINFALL...SOME POSSIBLY HEAVY...WILL CONTINUE FOR SEVERAL HOURS TONIGHT AND SUNDAY MORNING...WITH AMOUNTS BETWEEN ONE AND TWO INCHES POSSIBLE BY SUNDAY AFTERNOON. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE IN A FEW AREAS. * WITH THE GROUND LIKELY STILL SATURATED FROM RAINFALL EARLIER THIS WEEK...FLOODING OF STREAMS...LOW LYING AREAS...AND RIVERS WILL BE POSSIBLE IN THE WATCH AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN... WHICH MAY LEAD TO FLOODING IN AND NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA....KEEP AN EYE OUT FOR RISING WATER OR WATER OVER ROADWAYS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. IF YOU COME TO A CLOSED OR FLOODED ROAD...TURN AROUND! DON'T DROWN! && $$
548 WGUS64 KMRX 060910 FFAMRX FLOOD WATCH NATIONAL WEATHER SERVICE MORRISTOWN TN 410 AM EST SUN MAR 6 2011 ...FLOOD WATCH FOR EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA THROUGH THIS AFTERNOON... .A LOW PRESSURE SYSTEM AND ITS ASSOCIATED COLD FRONT WILL MOVE ACROSS THE SOUTHERN APPALACHIANS THIS MORNING... PRODUCING A PROLONGED PERIOD OF RAIN. SINCE THE GROUND IS LIKELY STILL SATURATED FROM RAINFALL EARLIER THIS WEEK...THIS ADDITIONAL RAINFALL MAY PRODUCE SOME FLOODING OF STREAMS...LOW LYING AREAS... AND RIVERS. NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-061715- /O.CON.KMRX.FA.A.0002.000000T0000Z-110306T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON... DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON... ABINGDON 410 AM EST SUN MAR 6 2011 /310 AM CST SUN MAR 6 2011/ ...FLOOD WATCH REMAINS IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST NORTH CAROLINA...CHEROKEE AND CLAY. IN EAST TENNESSEE...ANDERSON...BLEDSOE...BLOUNT SMOKY MOUNTAINS... BRADLEY...CAMPBELL...CLAIBORNE...COCKE SMOKY MOUNTAINS...EAST POLK...GRAINGER...HAMBLEN...HAMILTON...HANCOCK...HAWKINS... JEFFERSON...JOHNSON...KNOX...LOUDON...MARION...MCMINN... MEIGS...MORGAN...NW BLOUNT...NORTH SEVIER...NORTHWEST CARTER... NORTHWEST COCKE...NORTHWEST GREENE...NORTHWEST MONROE...RHEA... ROANE...SCOTT TN...SEQUATCHIE...SEVIER SMOKY MOUNTAINS... SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE... SULLIVAN...UNICOI...UNION...WASHINGTON TN AND WEST POLK. IN SOUTHWEST VIRGINIA...LEE...RUSSELL...SCOTT...WASHINGTON AND WISE. * UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON * RAINFALL...SOME POSSIBLY HEAVY...WILL CONTINUE FOR SEVERAL HOURS THIS MORNING...WITH AMOUNTS BETWEEN ONE AND TWO INCHES POSSIBLE BY THIS AFTERNOON. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE IN A FEW AREAS. * WITH THE GROUND LIKELY STILL SATURATED FROM RAINFALL EARLIER THIS WEEK...FLOODING OF STREAMS...LOW LYING AREAS...AND RIVERS WILL BE POSSIBLE IN THE WATCH AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN... WHICH MAY LEAD TO FLOODING IN AND NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA....KEEP AN EYE OUT FOR RISING WATER OR WATER OVER ROADWAYS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. IF YOU COME TO A CLOSED OR FLOODED ROAD...TURN AROUND! DON'T DROWN! && $$ GH
582 WGUS64 KMRX 061521 FFAMRX FLOOD WATCH NATIONAL WEATHER SERVICE MORRISTOWN TN 1021 AM EST SUN MAR 6 2011 ...FLOOD WATCH FOR NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA THROUGH THIS AFTERNOON... .A LOW PRESSURE SYSTEM AND ITS ASSOCIATED COLD FRONT WILL MOVE ACROSS THE SOUTHERN APPALACHIANS THIS MORNING... PRODUCING A PROLONGED PERIOD OF RAIN. SINCE THE GROUND IS LIKELY STILL SATURATED FROM RAINFALL EARLIER THIS WEEK...THIS ADDITIONAL RAINFALL MAY PRODUCE SOME FLOODING OF STREAMS...LOW LYING AREAS... AND RIVERS. NCZ060-061-TNZ012>014-035>041-067>074-081>087-098>102-061630- /O.CAN.KMRX.FA.A.0002.000000T0000Z-110306T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-ANDERSON-UNION- GRAINGER-HAMBLEN-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-ROANE- LOUDON-KNOX-JEFFERSON-NW BLOUNT-BLOUNT SMOKY MOUNTAINS- NORTH SEVIER-SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-RHEA-MEIGS- MCMINN-NORTHWEST MONROE-SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY- WEST POLK-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...WARTBURG...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY... KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE... CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP...PIKEVILLE... DAYTON...DECATUR...ATHENS...MADISONVILLE...COKER CREEK...JASPER... CHATTANOOGA...CLEVELAND...BENTON...DUCKTOWN 1021 AM EST SUN MAR 6 2011 /921 AM CST SUN MAR 6 2011/ ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE HAS BEEN CANCELLED. $$ TNZ015>018-042>047-VAZ001-002-005-006-008-062100- /O.CON.KMRX.FA.A.0002.000000T0000Z-110306T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HANCOCK-HAWKINS-SULLIVAN-JOHNSON-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...MOUNTAIN CITY...GREENEVILLE...CEDAR CREEK... JOHNSON CITY...ERWIN...ELIZABETHTON...ROAN MOUNTAIN... JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...ABINGDON 1021 AM EST SUN MAR 6 2011 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 4 PM THIS AFTERNOON... THE FLOOD WATCH CONTINUES FOR * NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA. * UNTIL 4 PM THIS AFTERNOON * RAINFALL...SOME POSSIBLY HEAVY...WILL CONTINUE FOR SEVERAL HOURS THIS MORNING...WITH AMOUNTS TOTALING BETWEEN ONE AND TWO INCHES POSSIBLE BY THIS AFTERNOON. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE IN A FEW AREAS. * WITH THE GROUND LIKELY STILL SATURATED FROM RAINFALL EARLIER THIS WEEK...FLOODING OF STREAMS...LOW LYING AREAS...AND RIVERS WILL BE POSSIBLE IN THE WATCH AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN... WHICH MAY LEAD TO FLOODING IN AND NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA....KEEP AN EYE OUT FOR RISING WATER OR WATER OVER ROADWAYS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. IF YOU COME TO A CLOSED OR FLOODED ROAD...TURN AROUND! DON'T DROWN! && $$ DMG
489 WGUS64 KMRX 062004 FFAMRX FLOOD WATCH NATIONAL WEATHER SERVICE MORRISTOWN TN 304 PM EST SUN MAR 6 2011 TNZ015>018-042>047-VAZ001-002-005-006-008-062115- /O.CAN.KMRX.FA.A.0002.000000T0000Z-110306T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HANCOCK-HAWKINS-SULLIVAN-JOHNSON-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...MOUNTAIN CITY...GREENEVILLE...CEDAR CREEK... JOHNSON CITY...ERWIN...ELIZABETHTON...ROAN MOUNTAIN... JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...ABINGDON 304 PM EST SUN MAR 6 2011 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA HAS BEEN CANCELLED. RAIN HAS EXITED THE REGION. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flood watch went out at Mar 5, 3:42 AM EST, 21 minutes earlier.
Area forecast discussion, Mar 5, 3:42 AM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
342 AM EST SAT MAR 5 2011
.SHORT TERM...(TODAY THROUGH SUNDAY)...A SHORT-WAVE WITH STRONG
UPPER DYNAMICS WILL MOVE ACROSS THE SOUTHERN APPALACHIANS AND
TENNESSEE VALLEY LATE TODAY THROUGH SUNDAY MORNING. A STRONG 300MB
JET OF 130KTS WILL MOVE ACROSS THE TENNESSEE AND OHIO VALLEYS
PLACING THE FORECAST AREA UNDER THE FAVORED RIGHT ENTRANCE REGION
OF THE JET. THE STRONG DIRECT AGEOSTROPHIC CIRCULATION AROUND THE
JET WILL ENHANCE THE FRONTOGENETIC FORCING OVER THE AREA WITH ALL
MODELS SHOWING A WAVE DEVELOPING ALONG THE INCOMING FRONT. THIS
WAVE WILL HELP SLOW THE FRONT KEEPING THE FRONTOGENETIC FORCING
OVER THE AREA LONGER. CIRA TOTAL PRECIPITABLE WATER ESTIMATES SHOW
A TONGUE OF GULF MOSTURE MOVING NORTH INTO THE WESTERN TENNESSEE
AND OHIO VALLEYS WITH OVER 200 PERCENT OF NORMAL PWS.
THE ENHANCED LIFT WILL COMBINE WITH THE HIGH PWS TO PRODUCE PERIODS
OF HEAVY RAINFALL LATE TODAY THROUGH SUNDAY MORNING. GIVEN THE
ALREADY SATURATED GROUND FROM THIS WEEK HEAVY RAINS...THE
ADDITIONAL HEAVY RAINFALL WILL ONCE AGAIN INCREASE THE CONCERN FOR
FLOODING/FLASH FLOODING OVER THE AREA. HAVE ISSUED A FLOOD WATCH
FOR THE ENTIRE FORECAST AREA FROM 21Z TODAY THROUGH 21Z SUNDAY.
SOME ELEVATED INSTABILITY NOTED ACROSS THE AREA AS WELL...SO WILL
NOT RULE OUT A RUMBLE OF THUNDER LATE TODAY AND OVERNIGHT.
THE STRONG 850MB BOUNDARY LAYER JET WILL REMAIN AHEAD OF THE FRONT
PRODUCING WIND ADVISORY CRITERIA WINDS OVER THE HIGHER ELEVATIONS.
AS FOR TEMPERATURES...WENT A DEGREE OR TWO ABOVE GFS MOS HIGHS AT
TRI AND TYS DUE TO DOWNSLOPING EFFECTS.
.LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...UPPER TROUGH FOLLOWS ON
SUNDAY NIGHT. WITH RIDGE BUILDING IN BY LATE SUNDAY NIGHT..SO WILL
KEEP THE HIGHEST CHANCES FOR THE EVENING HOURS. HIGH PRESSURE IN
CONTROL BRINGING DRY WEATHER FOR MONDAY AND TUESDAY. ANOTHER FRONT
TRACKS THROUGH THE REGION ON WEDNESDAY AND WEDNESDAY NIGHT. WILL
KEEP CHANCES POPS GOING FOR BOTH PERIODS. UPPER TRACKS IS EXPECTED
TO TRACK THROUGH THE REGION ON THURSDAY...WILL KEEP THE HIGHEST POPS
FOR THE NORTHERN PORTIONS OF THE CWA WHERE THE DEEPEST MOISTURE
LINGERS. HIGH PRESSURE RETURNS BRINGING DRY WEATHER FOR FRIDAY.
TEMPERATURES GENERALLY NEAR NORMAL FOR THE PERIOD. STAYED NEAR
MEX/HPC GUIDANCE FOR TEMPERATURES.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 60 43 55 33 59 / 100 100 30 10 0
KNOXVILLE MCGHEE TYSON AIRPORT, TN 61 44 52 31 57 / 100 100 60 10 0
OAK RIDGE, TN 60 44 51 31 56 / 100 100 50 10 0
TRI CITIES AIRPORT, TN 60 47 52 28 54 / 70 100 80 30 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH FROM THIS AFTERNOON THROUGH SUNDAY AFTERNOON FOR THE
FOLLOWING ZONES: CHEROKEE...CLAY.
TN...FLOOD WATCH FROM THIS AFTERNOON THROUGH SUNDAY AFTERNOON FOR THE
FOLLOWING ZONES: ANDERSON...BLEDSOE...BLOUNT SMOKY
MOUNTAINS...BRADLEY...CAMPBELL...CLAIBORNE...COCKE SMOKY
MOUNTAINS...EAST POLK...GRAINGER...HAMBLEN...HAMILTON...
HANCOCK...HAWKINS...JEFFERSON...JOHNSON...KNOX...LOUDON...
MARION...MCMINN...MEIGS...MORGAN...NW BLOUNT...NORTH
SEVIER...NORTHWEST CARTER...NORTHWEST COCKE...NORTHWEST
GREENE...NORTHWEST MONROE...RHEA...ROANE...SCOTT TN...
SEQUATCHIE...SEVIER SMOKY MOUNTAINS...SOUTHEAST CARTER...
SOUTHEAST GREENE...SOUTHEAST MONROE...SULLIVAN...UNICOI...
UNION...WASHINGTON TN...WEST POLK.
WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR THE FOLLOWING
ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
JOHNSON...NW BLOUNT...NORTH SEVIER...NORTHWEST CARTER...
NORTHWEST COCKE...NORTHWEST GREENE...NORTHWEST MONROE...
SEVIER SMOKY MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST
GREENE...SOUTHEAST MONROE...UNICOI...WASHINGTON TN.
VA...FLOOD WATCH FROM THIS AFTERNOON THROUGH SUNDAY AFTERNOON FOR THE
FOLLOWING ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
&&
DH/GHNearby
Flood Watches in Tennessee, 2011Flood Watches in Virginia, 2011Flood Watches in North Carolina, 2011Every flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.